Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 78, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 27, 2000, 2:41 AM CDT for Christian County, Douglas County, Webster County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 2000, 2:41 AM CDT (07:41 UTC)
- Expired
- Apr 27, 2000, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, MO, Douglas County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2330 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 270746 SVRSGF MOC043-067-225-270830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 241 AM CDT THU APR 27 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI SOUTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI * UNTIL 330 AM CDT * AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR FORDLAND...OR 11 MILES SOUTHWEST OF SEYMOUR...MOVING SOUTHEAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE DIME SIZE HAIL...POSSIBLY WINDS IN EXCESS OF 60 MPH. AT 233 AM...DIME SIZE HAIL WAS REPORTED AT STRAFFORD. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPARTA BY 250 AM CDT. AVA BY 255 AM CDT. RURAL AREAS OF WESTERN DOUGLAS...SOUTHERN WEBSTER...AND NORTHEAST CHRISTIAN COUNTIES. LAT...LON 3722 9290 3701 9315 3683 9291 3680 9237 DS/DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:30 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 26, 9:30 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 PM CDT WED APR 26 2000 REGIONAL RADARS CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS FROM EASTERN NEBRASKA INTO NORTHWESTERN MISSOURI. PRECIPITATION HAS DEVELOPED IN WARM ADVECTION ZONE AHEAD OF SHORT WAVE OVER THE DAKOTAS PER WATER VAPOR IMAGERY/WIND PROFILER NETWORK. SHOWERS OVER EASTERN KANSAS EARLY THIS EVENING DISSIPATED AS THEY APPROACHED THE SHOW ME STATE. LATEST WATER VAPOR IMAGERY CORRESPONDS WELL WITH THE 12Z ETA/LATEST RUC MODEL 500 MB HEIGHT/VORTICITY FORECAST. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAD STARTED TO DEVELOP IN SOUTH CENTRAL KANSAS AS THE MORE FAVORABLE UPPER DYNAMICS APPROACHED/MOISTURE INCREASED. 00Z SPRINGFIELD SOUNDING WAS VERY DRY WITH A 42 DEGREE DEWPOINT DEPRESSION AT 700 MB. BAND OF INCREASED MOISTURE INDICATED ON DODGE CITY AND TOPEKA SOUNDINGS IN ADVANCE OF COLD FRONT WILL MOVE INTO THE OZARKS OVERNIGHT AND CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS. ZONE UPDATE WILL BE ISSUED BY 945 PM TO REMOVE EVENING WORDING. NOT ANTICIPATING ANY MAJOR CHANGES TO TEMPERATURES OR PRECIPITATION CHANCES. .SGF...NONE. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.